EconPapers    
Economics at your fingertips  
 

Box-Jenkins Method Based Additive Simulating Model for Daily Ugx-Ngn Exchange Rates

Ette Harrison Etuk, Bartholomew Anuriobi Uchendu and Mazi Yellow Dimkpa
Additional contact information
Ette Harrison Etuk: Department of Mathematics/Computer Science Rivers State University of Science and Technology Port Harcourt Nigeria
Bartholomew Anuriobi Uchendu: Department of Mathematics/Statistics Federal Polytechnic Nekede, Imo State Nigeria
Mazi Yellow Dimkpa: Department of Statistics Ken Saro Wiwa Polytechnic Rivers State Nigeria

Academic Journal of Applied Mathematical Sciences, 2016, vol. 2, issue 2, 11-18

Abstract: A 177-point realization of daily exchange rates of the Uganda shilling (UGX) – Nigerian naira (NGN) from 22nd September, 2015 to 16th March, 2016, is analyzed by Box-Jenkins methods. The original series being non-stationary is differenced seasonally i.e. on a seven-day basis. A further non-seasonal differencing is done to ensure seasonality. These differences of the seasonal differences of the series are modeled by seasonal autoregressive integrated moving average (SARIMA) approach. The first 170 values are used for the modeling process and the remaining 7 are used for out-of-sample forecast goodness-of-fit test. By a new fitting algorithm, it is concluded that the time series follows the additive SARIMA (1,1,0)x(1,1,0)7 model. Forecasts obtained for the daily rates from March 10 to March 16, 2016 agree so closely with the observed values that the calculated goodness-of-fit chi-square test statistic is far from being statistically significant with a p-value of more than 99%. Daily exchange rates between the two currencies may be simulated or forecasted by the model.

Keywords: Ugandan shilling; Nigerian naira; foreign exchange rates; SARIMA models. (search for similar items in EconPapers)
Date: 2016
References: Add references at CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.arpgweb.com/pdf-files/ajams2(2)11-18.pdf (application/pdf)
http://www.arpgweb.com/?ic=journal&journal=17&month=02-2016&issue=2&volume=2 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:arp:ajoams:2016:p:11-18

Access Statistics for this article

Academic Journal of Applied Mathematical Sciences is currently edited by Dr. Diana Bílková

More articles in Academic Journal of Applied Mathematical Sciences from Academic Research Publishing Group Rahim Yar Khan 64200, Punjab, Pakistan.
Bibliographic data for series maintained by Managing Editor ().

 
Page updated 2022-05-15
Handle: RePEc:arp:ajoams:2016:p:11-18